Alert archive / New Hampshire / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 19, 2017, 2:39 PM EDT for Cheshire County, Sullivan County, New Hampshire. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2017, 2:39 PM EDT (18:39 UTC)
- Expired
- Jun 19, 2017, 8:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheshire County, NH, Sullivan County, NH
The radar
The Albany radar (KENX), 138 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:30 PM EDT | FLASH FLOOD | Chesterfield, NH | STREET FLOODING ON COYOTE CANYON ROAD AND STREETER HILL ROAD |
| Jun 19, 3:32 PM EDT | FLASH FLOOD | Westmoreland, NH | STATE ROUTE 63 IN DANGER OF UNDERMINING. |
| Jun 19, 3:40 PM EDT | FLASH FLOOD | Alstead, NH | FLOODING ON COOK HILL ROAD. |
| Jun 19, 3:45 PM EDT | FLASH FLOOD | Walpole, NH | ROAD WASHOUT AND CLOSURE ON SOUTH STREET AND WALPOLE VALLEY ROAD |
| Jun 19, 3:49 PM EDT | FLASH FLOOD | Walpole, NH | FLOODING ON OLD KEENE ROAD |
| Jun 19, 3:50 PM EDT | FLASH FLOOD | Westmoreland, NH | ROUTE 63 COMPLETELY WASHED OUT. ROAD IS CLOSED. FLOODING ON ROUTE 12. MANY CULVERTS HAVE OVERFLOWED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
100
WGUS51 KGYX 191839
FFWGYX
NHC005-019-192130-
/O.NEW.KGYX.FF.W.0001.170619T1839Z-170619T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
239 PM EDT MON JUN 19 2017
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
Southwestern Sullivan County in central New Hampshire...
Western Cheshire County in southern New Hampshire...
* Until 530 PM EDT
* At 237 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly. Radar indicates 1 to 2 inches of rain has fallen.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4297 7250 4297 7248 4300 7246 4300 7244
4305 7247 4308 7244 4310 7244 4312 7243
4315 7246 4324 7244 4323 7217 4272 7227
4273 7246 4276 7248 4277 7249 4276 7251
4278 7251 4281 7254
$$
TFH1 follow-up statement
124
WGUS51 KGYX 192059
FFWGYX
NHC005-019-200030-
/O.EXT.KGYX.FF.W.0001.000000T0000Z-170620T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
459 PM EDT MON JUN 19 2017
The National Weather Service in Gray Maine has extended the
* Flash Flood Warning for...
Southwestern Sullivan County in central New Hampshire...
Western Cheshire County in southern New Hampshire...
* Until 830 PM EDT
* At 455 PM EDT, the public reported flash flooding across the
warned area. Flash flooding is already occurring. Rainfall amounts
of 2 to 4 inches have already fallen. Another area of heavy rain
is about to move into western cheshire county which may result in
as much as 3 more inches of rain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4297 7250 4297 7248 4300 7246 4300 7244
4305 7247 4308 7244 4310 7244 4312 7243
4315 7246 4324 7244 4323 7217 4272 7227
4273 7246 4276 7248 4277 7249 4276 7251
4278 7251 4281 7254
$$
tfhWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:29 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 19, 12:29 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1229 PM EDT Mon Jun 19 2017
.SYNOPSIS...
A warm and very humid airmass will remain across the region
through Tuesday. A cold front will approach from the Great
Lakes Region today and bring widespread shower and thunderstorm
activity to the region. Some of the thunderstorms could produce
damaging winds and torrential downpours, especially across
inland areas. On Tuesday, the cold front will gradually
weaken as it slides offshore. The next weak trough will move
across the area on Wednesday producing a few showers mainly in
the mountains and foothills. The next more significant system
approaches late Thursday into Friday bringing a return to
unsettled weather.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1225pm Update: Quick update - SPC has issued a Severe
Thunderstorm Watch until 8 pm for all areas except the mid coast
area where the marine layer will inhibit the storms. All
products affected have been updated.
950 am Update: Updated grids based on latest mesonet data. For
now the only changes that were made were to tweak temps and
dewpoints based on latest obs and also added more sun into grids
for next few hours based off satellite data. Strong convection
already firing up to our southwest moving into southwest VT
attm. A nice recipe of conditions becoming ripe for development
of convection this afternoon in the form of strong to severe storms and
torrential downpours due to a strong wind field aloft,
sufficient heating, combined with the tropical air mass on high
PWATS across the region.
Update...Biggest change is to sky cover...as morning satellite
is showing large areas of clearing away from the coastal stratus
and S of the mtns. This will allow for plenty of heating of the
deep...moist air mass in place across the area. This also lends
support for earlier initiation time suggested by most CAMs. In
fact some of the stratus to our S may help keep moisture from
mixing out and keep winds locally backed. Either way...signs are
pointing towards early afternoon for storms kicking off.
Previous discussion...Focus of the near term is on the
potential for flash flooding and severe thunderstorms.
For starters the flash flood threat is a little more clear
across the NW half of the forecast area. A deep moist air mass
is in place across the region...with PWAT values approaching 2
inches. However you choose to view this...2 to 3 standard
deviations above normal...or in excess of 200 percent of
normal...there is a lot of moisture to work with. Deep warm
cloud depths...greater than 10000 feet...will support very heavy
rainfall in any convection this afternoon. In addition...storm
motions are projected to be parallel to the approaching cold
front. So not only will storms bring heavy rainfall...but they
will likely track over the same areas as the front slowly creeps
Ewd. The flash flood watch remains in effect as a result.
More uncertain is the threat for severe thunderstorms. The
uncertainty is mostly related to the amount of sunshine today.
That deep...moist air mass responsible for the flash flood
threat will also support moderate instability this afternoon
with any modest amount of heating. Despite weak lapse rates
aloft...dew points sit around 70...and CAPE could be as high as
1500 J/kg with a little break in the cloud cover. This is
important because wind fields in the low to mid levels are
forecast to increase thru the afternoon today. Some model
forecasts show close to 50 kts at H8 by mid afternoon. In
addition models keep surface winds mainly S to SSW today. That
turning with height and increasing speed will support effective
shear near 40 kts. This will favor supercellular
structure...despite linear forcing along the front. Convection
allowing models are also showing initiation of storms in the
higher terrain early in the afternoon...perhaps related to the
elevated heat source or terrain induced circulations. Any such
storm would form in an environment more conducive for robust
updrafts. The deep...moist air mass will mitigate a large hail
threat...but any storm will carry a threat for damaging winds
thanks to that near 50 kt SW LLJ. Severe wording and damaging
winds will remain in the grids thru the early evening.
Finally...we will have to watch for channeled flow areas...like
the CT River Valley where Sly wind can hang on the longest. The
enhanced helicity associated with those backed surface winds
and low LCLs will lead to a low probability tornado threat.
Though the threat is localized...strong winds in the low levels
and turning in the lowest 1 km could lead to a brief tornado
stronger than EF0.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Front will slowly push thru the forecast area overnight. The
loss of daytime heating should allow storm intensity to drop
markedly from earlier in the day. Given the very moist
environment...any convection will still be capable of heavy
rainfall. Ahead of the front will also be another mild
night...with lows struggling to get into the 60s.
On Tue a weak s/wv trof will cross the area during the
afternoon. Despite weak lapse rates remaining over the Srn parts
of the forecast area...farther N will see slightly steeper lapse
rates. Model forecasts show around 500 J/kg MUCAPE building by
afternoon...so scattered thunderstorms are possible again.
Though this time around instability and moisture will be less
than we see this afternoon.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
The deterministic models are in decent agreement on the longwave
pattern into the upcoming weekend. We begin the period with an
upper trough centered across the Great Lakes and Mississippi
Valley. This trough will weaken as it propagates eastward and
off the northeast coast by early Thursday. Weak ridging follows
briefly on Thursday before a warm front pushes into New England
by Thursday night ahead of the next impulse racing eastward
along the U.S. - Canadian border. The warm front presses
northward across the area on Friday as low pressure races east
across Quebec province with the trailing cold front to cross the
region late Friday and Friday night. We're left with residual
troffiness to start the weekend with the prospect for some
clouds and scattered convection mainly across the higher
terrain. The models diverge for Sunday... with the preferred
ECMWF/GFS blend yielding a mostly dry day before digging
shortwave energy carves out a deep trough to our west...with a
more significant storm system arriving in New England from the
Great Lakes and mid Atlantic region for Sunday night and Monday.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Short Term...Coastal LIFR/IFR stratus remains in place over the
Midcoast area. RKD and AUG remain LIFR at this hour...but with
flow direction not expected to change much thru morning I do not
expect the stratus to move much farther W. Otherwise scattered
MVFR CIGs are possible ahead of the cold front. Early this
afternoon SHRA/TSRA will form along and ahead of the front.
Local IFR conditions are possible in any convection...in
addition to strong wind gusts. Most likely areas to see strong
TSRA would include HIE...LEB...MHT...and CON. Strong TSRA threat
is much more uncertain farther E. Cold front will cross the area
tonight...clearing out low level stratus and TSRA. Afternoon
SHRA are possible in the mtns again Tue.
Long Term...
Wed...Sct MVFR in -SHRA.
Thu night - Fri...Areas of MVFR in SHRA/TSRA with lcl IFR in fog
and drizzle.
&&
.MARINE...
Short Term...SCA conditions will continue today in persistent
Sly flow. There will be some gusts above 25 kts...but mainly
seas will be above 5 ft outside of the bays. SCA conditions
continue into Tue as the approaching cold front will be slow
moving.
Long Term...
Tue night - Wed AM...Small Craft Conditions are possible outside
the bays.
Fri...Small Craft Conditions are possible outside the bays.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch through Tuesday morning for MEZ007>009-
012>014.
NH...Flash Flood Watch through Tuesday morning for NHZ001>009-011-
015.
MARINE...Small Craft Advisory until 6 PM EDT Tuesday for ANZ150>154.
&&
Near Term...Marine
Short Term...Marine
Long Term...HawleyHazardous weather outlook, Jun 19, 3:25 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 325 AM EDT Mon Jun 19 2017 MEZ018>022-NHZ010-012-013-200730- Interior York-Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Strafford-Eastern Hillsborough-Interior Rockingham- 325 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, central New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. A cold front will approach the region from the west today. Deep moisture will be in place and will lead to widespread shower and thunderstorm activity...especially late today. Some of these storms may be strong to severe if enough daytime heating takes place ahead of the cold front. If strong storms do form...damaging winds are the most likely threat. Rain in any showers or storms may be heavy at times...and flooding could become an issue if the front slows down tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a lingering potential for flooding on Tuesday if the front is slow to clear the coast. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-012>014-NHZ001>009-011-015-200730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Cheshire-Western And Central Hillsborough- 325 AM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to the Flash Flood Watch...thunderstorms are likely during the afternoon and evening hours today. Some of these storms may be strong to severe if enough daytime heating takes place ahead of the cold front. If strong storms do form...damaging winds are the most likely threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ023>028-NHZ014-200730- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 325 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. A cold front will approach the region from the west today. Deep moisture will be in place and will lead to widespread shower and thunderstorm activity...especially late today. Some of these storms may be strong to severe if enough daytime heating takes place ahead of the cold front. If strong storms do form...damaging winds are the most likely threat. Rain in any showers or storms may be heavy at times...and flooding could become an issue if the front slows down tonight. There is a moderate risk of rip currents at area beaches today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a lingering potential for flooding on Tuesday if the front is slow to clear the coast. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>154-200730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 325 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ES
In the hours before
Special weather statement, Jun 19, 10:33 AM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Gray ME
1033 AM EDT MON JUN 19 2017
NHZ007-011-191500-
Cheshire-Sullivan-
1033 AM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SULLIVAN AND
NORTHERN CHESHIRE COUNTIES...
At 1032 AM EDT, a strong thunderstorm was located near Westminster,
or near Bellows Falls, moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Keene, Bellows Falls, Charlestown, Harrisville, Nelson, Gilsum,
Marlow, Walpole, Sullivan, Alstead, Westmoreland, Surry, Roxbury,
Lempster, Acworth, Goshen, Langdon, Washington, Westminster Station
and Unity.
LAT...LON 4297 7248 4298 7246 4300 7246 4300 7244
4305 7247 4308 7244 4310 7244 4312 7243
4314 7246 4322 7244 4332 7210 4320 7205
4314 7204 4297 7207 4293 7253 4295 7253
TIME...MOT...LOC 1432Z 242DEG 30KT 4305 7250
ARNOTTSpecial weather statement, Jun 19, 11:02 AM EDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Gray ME
1102 AM EDT MON JUN 19 2017
NHZ005-007-008-011-015-191545-
Merrimack-Western And Central Hillsborough-Cheshire-Southern
Grafton-Sullivan-
1102 AM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SULLIVAN...SOUTHERN
GRAFTON...NORTH CENTRAL CHESHIRE...NORTHWESTERN HILLSBOROUGH AND
NORTHERN MERRIMACK COUNTIES...
At 1102 AM EDT, a strong thunderstorm was located near Newport, or 9
miles southwest of New London, moving northeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Franklin, Henniker, New London, Hopkinton, Loudon, Charlestown,
Canterbury, Bradford, Danbury, Warner, Alstead, Marlow, Newport,
Hillsborough, Windsor, Walpole, Boscawen, Andover, Lempster and Hill.
This includes the following highways...
Interstate 89 between mile markers 14 and 35.
Interstate 93 between mile markers 46 and 54.
This also includes...
Mount Kearsage and Mount Sunapee.
LAT...LON 4310 7210 4307 7236 4321 7242 4355 7185
4354 7175 4342 7160 4336 7142
TIME...MOT...LOC 1502Z 241DEG 29KT 4330 7209
ARNOTTSpecial weather statement, Jun 19, 11:44 AM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Gray ME
1144 AM EDT MON JUN 19 2017
NHZ011-191630-
Cheshire-
1144 AM EDT MON JUN 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHESHIRE COUNTY...
At 1143 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Westmoreland to near Hinsdale.
Movement was northeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Keene, Jaffrey, Winchester, Dublin, Richmond, Harrisville, Nelson,
Marlborough, Gilsum, Hinsdale, Roxbury, Fitzwilliam, Troy, Sullivan,
Westmoreland, Swanzey, Surry, Chesterfield, Walpole and Marlow.
This also includes...
Mount Monadnock.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4289 7255 4290 7253 4292 7252 4295 7253
4298 7246 4300 7246 4300 7244 4303 7246
4306 7246 4312 7206 4274 7211 4278 7251
4281 7254 4286 7256
TIME...MOT...LOC 1543Z 240DEG 22KT 4295 7239 4283 7253
ARNOTTSpecial weather statement, Jun 19, 11:58 AM EDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service Gray ME 1158 AM EDT Mon Jun 19 2017 MEZ007>009-012>014-018>028-191900- Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 1158 AM EDT Mon Jun 19 2017 ...STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY RAIN POSSIBLE THIS AFTERNOON AND EVENING... As of 12 pm...National Weather Service Doppler Radar showed scattered showers and thunderstorms developing across much of New Hampshire and gradually moving north and east. This shower and thunderstorm activity will continue to expand and strengthen as moves into Maine early this afternoon. Storms will continue across the region through this evening. Any storms that develop have the potential to become severe... with the primary severe weather threat being damaging winds. Also...due to the very moist airmass in place...any storms that develop are expected to produce very heavy rain with flash flooding possible. Please stay tuned to later updates...and potential watches and warnings from the National Weather Service. ARNOTT
Special weather statement, Jun 19, 2:07 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Gray ME
207 PM EDT MON JUN 19 2017
MEZ018-NHZ006-010-191900-
Interior York-Strafford-Southern Carroll-
207 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YORK...NORTH
CENTRAL STRAFFORD AND SOUTHEASTERN CARROLL COUNTIES...
At 207 PM EDT, a strong thunderstorm was located 10 miles northeast
of Farmington, or 11 miles northwest of Sanford, moving northeast at
30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Alfred, Buxton, Lebanon, Hollis, Cornish, Waterboro, Wolfeboro,
Lyman, Limington, Limerick, Acton, Brookfield, Wakefield, Newfield,
Shapleigh, Middleton, Dayton, Milton and Parsonsfield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4343 7102 4361 7112 4378 7071 4371 7067
4358 7054
TIME...MOT...LOC 1807Z 238DEG 27KT 4352 7097
ARNOTTSpecial weather statement, Jun 19, 2:10 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Gray ME
210 PM EDT MON JUN 19 2017
NHZ011-191900-
Cheshire-
210 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT CHESHIRE COUNTY...
At 209 PM EDT, a strong thunderstorm was located near Bernardston, or
8 miles south of Brattleboro, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Keene, Winchester, Dublin, Richmond, Harrisville, Warwick, Nelson,
Marlborough, Gilsum, Hinsdale, Roxbury, Walpole, Sullivan, Alstead,
Westmoreland, Swanzey, Surry, Chesterfield, Marlow and Troy.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4288 7255 4292 7252 4295 7253 4297 7248
4300 7246 4300 7244 4305 7247 4314 7234
4311 7213 4295 7207 4272 7236 4273 7246
4277 7249 4277 7252 4278 7251 4281 7254
4285 7256
TIME...MOT...LOC 1809Z 222DEG 24KT 4274 7257
ARNOTTThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:33 AM EDT | Special Weather Statement | GYX | Cheshire | 27 min |
| Jun 19, 11:02 AM EDT | Special Weather Statement | GYX | Merrimack | 43 min |
| Jun 19, 11:44 AM EDT | Special Weather Statement | GYX | Cheshire | 46 min |
| Jun 19, 1:00 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Merrimack, Strafford | 60 min |
| Jun 19, 2:10 PM EDT | Special Weather Statement | GYX | Cheshire | 50 min |
| Jun 19, 3:30 PM EDT | Flash Flood Warning | GYX | Grafton, Hillsborough, Merrimack, Sullivan | 3 hr |
| Jun 19, 3:37 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll | 68 min |
| Jun 19, 3:44 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Grafton, Merrimack, Sullivan | 46 min |
| Jun 19, 3:52 PM EDT | Flash Flood Warning | GYX | Belknap, Carroll, Grafton, Hillsborough, Merrimack | 3 hr |
| Jun 19, 4:29 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 46 min |
| Jun 19, 4:57 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Sullivan | 48 min |
| Jun 19, 5:02 PM EDT | Flash Flood Warning | GYX | Coos | 3 hr |
| Jun 19, 5:41 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Merrimack | 64 min |
| Jun 19, 6:39 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 36 min |
| Jun 19, 7:31 PM EDT | Areal Flood Advisory | GYX | Belknap, Carroll, Grafton, Merrimack, Strafford | 59 min |
Nearby
Flash Flood Warnings in New Hampshire, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.